Menigitis outbreak Class Action Lawsuit

Image001

 

U.S. health officials said 2 more drugs from a pharmacy linked to the recent 2012 meningitis outbreak are now being investigated. Doctors have been urged to contact patients who got any kind of injection from the New England Compounding Center of Framingham, Massachusetts. This specialty pharmacy is under scrutiny since rare fungal form of meningitis was linked to its steroid shots used mostly for back pain.

The Food and Drug Administration is investigating a report of a meningitis illness in a patient who got another type of steroid also made by the New England Compounding Center. This one concerns two heart transplant patients who contracted fungal infections after being given a third product from the company during surgery. The FDA cautioned they did not say whether fungal meningitis was involved in the new report.

Currently the outbreak has infected 214 people. Fifteen have died. If you or someone you know was injected with the company's steroid methylprednisolone acetate, then see your doctor immediatelyand take any meningitis symptoms seriously.

A class action lawsuit has begun in this matter. If you or someone you know was affected by this infection recently, contact Sanders Law Firm, PLLC (336)724-4707 to discuss the products liability claim and your legal rights.

The steroid was recalled last month, and New England Compounding Center has shut down operations and recalled all the medicines it makes.

The FDA on Monday expanded its advice "out of an abundance of caution" as it investigates the new reports involving the heart surgery drug and the second steroid, called triamcinolone acetonide.

Last week, federal health officials said 12,000 of the roughly 14,000 people who received steroid shots had been contacted. Nearly all the 214 illnesses are fungal meningitis; two people had joint infections.

Symptoms of meningitis include severe headache, nausea, dizziness and fever. The CDC said many of the cases have been mild. Some infected patients of the steroid had strokes. Symptoms have been appearing between one and four weeks after patients got the shots, but CDC officials on Thursday warned at least one illness occurred 42 days after a shot.